Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mikenike

Worried,Embarrased and Unhappy

Recommended Posts

A week ago I was given Clindoxyl Gel to use in the morning and Differin XP (0.3) to use during the night. The first 2 days was amazing! However since then, things have NOT been going good. My face began burning very bad, becomming very dry and tight. I consulted my dermatologist who told me that it was perfectly fine. Today I decided I was NOT going to use my products anymore. I woke up and looked in the mirror and was horrifyed with what I saw. My face was peeling and STILL burning. My EYELIDS were peeling! I tried using my moisturizer (Cetaphil) and when I put it on it burned so much I literally had to sprint to my fridge, get ice-cubes and start rubbing them all over my face. I cannot sleep at night because of the constant stinging in my face.

My dermatologist is still telling me to use the products he perscribed, but I do not know if I should. What do you guys think? Also, is there anything I can do to moisturize my face without the burning sensations? Finally, is it normal for this to be happening to me?

Note: I am using my products correctly ( only using a pea-sized ammount ).

THANKS.

-Mike

Link to comment
Share on other sites

A week ago I was given Clindoxyl Gel to use in the morning and Differin XP (0.3) to use during the night. The first 2 days was amazing! However since then, things have NOT been going good. My face began burning very bad, becomming very dry and tight. I consulted my dermatologist who told me that it was perfectly fine. Today I decided I was NOT going to use my products anymore. I woke up and looked in the mirror and was horrifyed with what I saw. My face was peeling and STILL burning. My EYELIDS were peeling! I tried using my moisturizer (Cetaphil) and when I put it on it burned so much I literally had to sprint to my fridge, get ice-cubes and start rubbing them all over my face. I cannot sleep at night because of the constant stinging in my face.

My dermatologist is still telling me to use the products he perscribed, but I do not know if I should. What do you guys think? Also, is there anything I can do to moisturize my face without the burning sensations? Finally, is it normal for this to be happening to me?

Note: I am using my products correctly ( only using a pea-sized ammount ).

THANKS.

-Mike

Well how long exactly has it been burning? I would continue with the regimen like the derm suggested. I know not all of our derms are the brightest but they are the qualified experts not us. If he/she says thats ok and continue then i think you are fine. Your skin prolly is just adjusting to the new regimen and it will get better soon. Of course if it stays that way for weeks to come then i think you would have more of a reason to consult otherwise with your derm. Good luck to u!

Edited by JayQ
Link to comment
Share on other sites

Well being its only day 3 i would continue with the regimen like the derm suggested. I know not all of our derms are the brightest but they are the qualified experts not us. If he/she says thats ok and continue then i think you are fine. Your skin prolly is just adjusting to the new regimen and it will get better soon. Of course if it stays that way for weeks to come then i think you would have more of a reason to consult otherwise with your derm. Good luck to u!

Im sorry if i confused you but it's actually been 7 days since my dermatologist gave me the new regimen. Looking back to the appointment, I really think he was rushing... Our appointment was for 3:45 and he took me in at 4:30... He basically sat me down in a chair. Looked at my face for 10 seconds, then gave me the medicine.. It's been burning for 5 days and basically anything i put on my face intensifies the burning for about 1 and a half hours and i have to put ice cubes on my face to numb the pain

Edited by mikenike
Link to comment
Share on other sites

When my derm started me on tretinoin (generic Retin-A), he instructed me to apply every other night for the first two weeks so my skin could get used to it. If after the two weeks was up I didn't have improvement, he said to begin using daily. If it was too drying, he said to scale back to every third day. I didn't have any problems with irritation and was able to up my dosage, however my skin looks like utter shit right now so take it for what it's worth. :whistle:

So with that said, you might consider easing into it by applying every other day for a few weeks (don't know if it would be better to alterate one product one day and the other the next, or to use them both on one day and give your skin a break the next).

Link to comment
Share on other sites

Hey, thank you guys for all your help! I really appreciate it. My personal decision is to stop both creams. At the moment, my skin is super dry and the moisturizer stings my face so I'm using Bio-Oil which does not burn at all, and really hydrates my face. Again, thanks for taking the time and responding!!! -Mike

Link to comment
Share on other sites

Hey, thank you guys for all your help! I really appreciate it. My personal decision is to stop both creams. At the moment, my skin is super dry and the moisturizer stings my face so I'm using Bio-Oil which does not burn at all, and really hydrates my face. Again, thanks for taking the time and responding!!! -Mike

Okay i know u already decided. but let me tell u when i started retin a i had my eyelids PEELYING AND SWOLLEN for like a week. it was HELL i tell ya. but i was dumb cus i applied retin a microgel on2 my eyelid (cus my derm told me 2 apply it all over my face.... which i did) well so just telling u if u still have the eyelids peeling (cus i kno taz like the most painful peeling place) then use LOTZ of good lotion on it. i kno it will sting when u apply it on but taz the only way itz gonna get better fast (my eyelids were as good as new 1 week later.)

Link to comment
Share on other sites

Hi-

I would suggest stopping your treatments for a few days and using an un-perfumed moisturizer-something that you could use on a baby would be good and shouldn't irritate you. Your skin just got over-dried which can happen with retinoids. After it has calmed down a bit I would restart your treatments but do not use everyday to start with-try twice a week then 3 times a week and build up slowly depending on how your skin feels. If it starts to get sore again then go back to only using every few days. Make sure you moisturize every day and wait about 10-15 minutes after putting on the retinoid before applying the moisturizer. If it is really bad then go back and see your doctor again- don't let them rush you out-it is their job to make sure you are happy with whatever treatments they prescribe you. Good luck

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×